Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 46, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 4, 2008, 4:14 AM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2008, 4:14 AM CDT (09:14 UTC)
- Expired
- Apr 4, 2008, 5:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 4:50 AM CDT | TSTM WND DMG | 3 Se Dickson, TN | THE 911 CENTER REPORTED A TREE WAS BLOWN DOWN AT THE INTERSECTION OF PAMONA ROAD AND OLD COLUMBIA ROAD IN SOUTHEAST PART OF THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:46 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 304 m²/s²
- 0-3 km storm-relative helicity
- 378 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 040916 SVROHX TNC043-081-085-041000- /O.NEW.KOHX.SV.W.0046.080404T0914Z-080404T1000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 414 AM CDT FRI APR 4 2008 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DICKSON COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF DICKSON... NORTHERN HICKMAN COUNTY IN TENNESSEE... HUMPHREYS COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF WAVERLY... * UNTIL 500 AM CDT * AT 408 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WAVERLY...AND MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BURNS AND PORTER AROUND 430 AM... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FRIDAY MORNING FOR CENTRAL TENNESSEE. LAT...LON 3619 8724 3587 8725 3586 8788 3617 8787 TIME...MOT...LOC 0914Z 248DEG 47KT 3615 8775 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:19 AM CDT, 55 minutes earlier.
Area forecast discussion, Apr 4, 3:19 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 319 AM CDT FRI APR 4 2008 .SHORT TERM...(TODAY THROUGH TONIGHT)... HEAVY RAIN AND FLOODING REMAIN THE MAIN CONCERN WITH THE FORECAST. SINCE THE RAIN BEGAN YESTERDAY...THE NORTHWEST COUNTIES HAVE HAD THE MOST...ROUGHLY 1.5 -2.5 INCHES. AREAS SOUTH AND EAST OF NASHVILLE HAVE HAD GENERALLY LESS THAN 1 INCH...WITH THE EXCEPTION OF WAYNE...LAWRENCE AND GILES COUNTIES WHERE AMOUNTS HAVE BEEN OVER 1 INCH IN SOME AREAS. THE WEST HALF WILL GET HIT AGAIN EARLY THIS MORNING WITH ANOTHER 1-2 INCHES...AND POSSIBLY ANOTHER INCH ON TOP OF THAT THROUGH THE DAY. THE REST OF THE MID STATE SHOULD HAVE 1-2 INCHES THROUGH THE REST OF THE EVENT...WITH LOCALLY GREATER AMOUNTS. THIS WOULD MAKE EVENT TOTALS FROM 2 TO 4 INCHES...AND LOCALLY 5 INCHES. A FLOOD WATCH WILL REMAIN IN EFFECT FOR THE ENTIRE MID STATE. SEVERE WEATHER A CONCERN FOR THIS MORNING WITH BROKEN LINE OF STORMS COMING IN...SOME WITH POSSIBLE STRONG WINDS. THE SEVERE THREAT APPEARS TO BE GREATEST WITH PASSAGE OF STRONG SHORTWAVE EARLY THIS MORNING. SOME MARGINAL SEVERE POTENTIAL WILL CONTINUE MAINLY OVER THE SOUTH COUNTIES THROUGH THE DAY. BY 00Z THIS EVENING...THE FRONT WILL BE APPROACHING THE PLATEAU. SOME HEAVY DOWNPOURS WILL LINGER IN THE EVENING IN THE SOUTHEAST. THE RAIN WILL TAPER OFF FROM NORTHWEST TO SOUTHEAST LATE TONIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY)... HIGH PRESSURE WILL BRING A NICE WX WEEKEND ACROSS THE REGION. A WEAK FRONT WILL BRING SOME CLOUDS SUNDAY NIGHT INTO MONDAY...BUT SHOULD BE DRY WITH BULK OF ENERGY TRACKING WELL TO OUR NORTH. ANOTHER FRONT WILL BRING A SMALL RAIN CHANCE TUESDAY...AND A WAVE ALONG THE FRONT COULD ENHANCE THE RAINFALL FOR TUESDAY NIGHT. LATER IN THE WEEK...A TROUGH WILL MOVE INTO THE SOUTHERN PLAINS AND DEEPEN. THIS WILL BRING A MOIST SOUTHWEST FLOW INTO TN. THERE WILL BE A CHANCE FOR SHOWERS AND STORMS MID-LATE WEEK...AND POSSIBLY SOME HEAVY SHOWERS AND STRONG STORMS AT TIMES...ESPECIALLY TOWARD FRIDAY. MODELS HAVE VARIED WITH DETAILS...TIMING AND TRACK OF THIS SYSTEM...SO WILL JUST GO WITH GRADUALLY INCREASING POPS LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 47 64 44 / 100 80 10 0 CLARKSVILLE 61 43 65 41 / 100 60 10 0 CROSSVILLE 64 49 58 43 / 100 100 40 0 COLUMBIA 67 49 64 44 / 100 80 20 0 LAWRENCEBURG 68 50 65 45 / 100 90 10 0 WAVERLY 63 45 65 43 / 100 70 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING FOR TNZ007>011-026>034-056>066-075-077>080-093>095. FLOOD WATCH THROUGH THIS EVENING FOR TNZ005-006-022>025. && 13
Hazardous weather outlook, Apr 3, 5:45 AM CDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 545 AM CDT THU APR 3 2008 TNZ007>011-026>033-056>060-062>064-041045- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON- TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-RUTHERFORD-CANNON-DEKALB- 545 AM CDT THU APR 3 2008 ...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT RAIN WILL BECOME HEAVY AT TIMES TODAY AND TONIGHT...WITH THE MOST RAINFALL OVER THE NORTHWEST COUNTIES. RAINFALL TOTALS FOR THIS EVENT WILL EXCEED 2 INCHES...WITH MORE THAN 4 INCHES IN SOME AREAS. TONIGHT...SEVERE WEATHER WILL BE POSSIBLE WEST OF INTERSTATE 65... DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE POSSIBLE... ALONG WITH ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT... FLOOD WATCH AND SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH FRIDAY EVENING. FLOODING...STRAIGHT LINE WINDS AND LARGE HAIL WILL BE POSSIBLE...ALONG WITH ISOLATED TORNADOES. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. TNZ034-061-065-066-075-077>080-093>095-041045- FENTRESS-MARSHALL-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY- VAN BUREN-WAYNE-LAWRENCE-GILES- 545 AM CDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ALONG WITH HEAVY RAINFALL WILL OCCUR TODAY AND TONIGHT. PONDING OF WATER WILL BE POSSIBLE IN LOW LYING AREAS WITH FLOODING OF SMALL STREAMS...CREEKS AND DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH FRIDAY EVENING. FLOODING...STRAIGHT LINE WINDS AND LARGE HAIL WILL BE POSSIBLE... ALONG WITH ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. TNZ005-006-022>025-041045- STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON- 545 AM CDT THU APR 3 2008 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT... FLOOD WATCH RAIN WILL BECOME HEAVY AT TIMES TODAY AND TONIGHT. RAINFALL TOTALS FOR THIS EVENT WILL EXCEED 2 INCHES...WITH MORE THAN 4 INCHES IN SOME AREAS. TONIGHT SEVERE WEATHER WILL BE POSSIBLE...DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE POSSIBLE... ALONG WITH ISOLATED TORNADOES. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT... FLOOD WATCH SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH FRIDAY EVENING. FLOODING...STRAIGHT LINE WINDS AND LARGE HAIL WILL BE POSSIBLE... ALONG WITH ISOLATED TORNADOES. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:58 AM CDT | Areal Flood Warning | OHX | Benton, Cheatham, Dickson, Houston, Humphreys, Montgomery and 2 more | 6 hr |
| Apr 4, 4:02 AM CDT | Areal Flood Warning | OHX | Sumner | 6 hr |
| Apr 4, 4:59 AM CDT | Areal Flood Warning | OHX | Bedford, Cannon, Davidson, DeKalb, Giles, Hickman and 12 more | 4 hr |
| Apr 4, 5:19 AM CDT | River Flood Warning | OHX | Montgomery, Robertson | 37 hr |
| Apr 4, 8:54 AM CDT | Areal Flood Warning | OHX | Bedford, Benton, Cannon, Cheatham, Davidson, DeKalb and 21 more | 24 hr |
| Apr 4, 9:53 AM CDT | Areal Flood Advisory | OHX | Clay, Coffee, Cumberland, Fentress, Giles, Grundy and 8 more | 116 days |
| Apr 4, 10:46 AM CDT | River Flood Advisory | OHX | Davidson | 22 hr |
| Apr 4, 10:46 AM CDT | River Flood Advisory | OHX | Davidson, Williamson | 22 hr |
| Apr 4, 10:46 AM CDT | River Flood Advisory | OHX | Giles | 22 hr |
| Apr 4, 10:46 AM CDT | River Flood Advisory | OHX | Wayne | 24 days |
| Apr 4, 10:46 AM CDT | River Flood Advisory | OHX | Decatur | 4 hr |
| Apr 4, 10:46 AM CDT | River Flood Advisory | OHX | Benton, Decatur, Hardin, Perry | 24 days |
| Apr 4, 10:46 AM CDT | River Flood Advisory | OHX | Davidson | 11 hr |
| Apr 4, 10:46 AM CDT | River Flood Advisory | OHX | Davidson | 11 hr |
| Apr 4, 10:46 AM CDT | River Flood Advisory | OHX | Giles | 34 hr |
| Apr 4, 10:46 AM CDT | River Flood Advisory | OHX | Montgomery | 58 hr |
| Apr 4, 10:46 AM CDT | River Flood Advisory | OHX | Perry | 4 days |
| Apr 4, 10:46 AM CDT | River Flood Advisory | OHX | Maury | 34 hr |
| Apr 4, 10:46 AM CDT | River Flood Advisory | OHX | Hickman | 62 hr |
| Apr 4, 10:46 AM CDT | River Flood Advisory | OHX | Lawrence | 22 hr |
| Apr 4, 10:46 AM CDT | River Flood Advisory | OHX | Cheatham | 43 hr |
| Apr 4, 1:15 PM CDT | River Flood Warning | OHX | Bedford | 5 hr |
| Apr 4, 2:23 PM CDT | River Flood Warning | OHX | Decatur | 6 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.